Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 24, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 23, 2010, 3:19 PM CDT for 24 counties in Kansas. It took effect at May 24, 2010, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 3:19 PM CDT (20:19 UTC)
- In effect from
- May 24, 2010, 10:00 AM CDT
- Expired
- May 24, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS73 KDDC 232019 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 319 PM CDT SUN MAY 23 2010 ...STRONG SOUTHERLY WINDS ON MONDAY... .A WEAK FRONTAL BOUNDARY WILL LIFT BACK TO THE NORTH AS A WARM FRONT TONIGHT...ALLOWING WINDS TO RETURN A SOUTHERLY DIRECTION ACROSS WESTERN KANSAS. LOW PRESSURE OVER EASTERN COLORADO WILL STRENGTHEN TONIGHT AND TOMORROW. THIS WILL CREATE STRONG SOUTHERLY WINDS ACROSS MUCH OF THE AREA. IN ADDITION...DAYTIME HEATING WILL HELP MIX STRONG UPPER LEVEL WINDS DOWN TO THE SURFACE. THE WINDS WILL TAPER OFF MONDAY EVENING. KSZ030-031-043>046-061>066-074>080-084>088-240500- /O.NEW.KDDC.WI.Y.0024.100524T1500Z-100525T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 319 PM CDT SUN MAY 23 2010 /219 PM MDT SUN MAY 23 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. * WINDS WILL INCREASE BY THE MID TO LATE MORNING ON MONDAY...STARTING ALONG THE COLORADO BORDER AND SPREADING EASTWARD DURING THE DAY. THE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF DURING THE EARLY EVENING. * WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON MONDAY...MAINLY ON EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
4 follow-up statements
447 WWUS73 KDDC 240244 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 944 PM CDT SUN MAY 23 2010 ...STRONG SOUTHERLY WINDS ON MONDAY... .LOW PRESSURE OVER EASTERN COLORADO WILL STRENGTHEN TONIGHT AND TOMORROW. THIS WILL CREATE STRONG SOUTHERLY WINDS ACROSS MUCH OF THE AREA. IN ADDITION...DAYTIME HEATING WILL HELP MIX STRONG UPPER LEVEL WINDS DOWN TO THE SURFACE. THE WINDS WILL TAPER OFF MONDAY EVENING. KSZ030-031-043>046-061>066-074>080-084>088-241045- /O.CON.KDDC.WI.Y.0024.100524T1500Z-100525T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 944 PM CDT SUN MAY 23 2010 /844 PM MDT SUN MAY 23 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. * WINDS WILL INCREASE BY THE MID TO LATE MORNING ON MONDAY... STARTING ALONG THE COLORADO BORDER AND SPREADING EASTWARD DURING THE DAY. THE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF DURING THE EARLY EVENING. * WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON MONDAY...MAINLY ON EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
246 WWUS73 KDDC 240823 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT MON MAY 24 2010 ...WATCH OUT FOR THE WINDS TODAY, THEY WILL REALLY HOWL... .AS LOW PRESSURE STRENGTHENS OVER SOUTHEASTERN COLORADO TODAY, STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS WESTERN KANSAS. A LOW LEVEL JET EXTENDING FROM TEXAS INTO SOUTHWESTERN KANSAS WILL MIX DOWN TO THE SURFACE BY MID MORNING AND KEEP STRONG WINDS BLOWING INTO THIS EVENING. KSZ030-031-043>046-061>066-074>080-084>088-241945- /O.CON.KDDC.WI.Y.0024.100524T1500Z-100525T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 323 AM CDT MON MAY 24 2010 /223 AM MDT MON MAY 24 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * WINDS WILL INCREASE BY THE MID TO LATE MORNING TODAY... BEGINNING NEAR THE COLORADO BORDER AND THEN SPREADING EASTWARD DURING THE DAY. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF. * WINDS WILL BLOW AT 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE. * STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES TODAY...MAINLY ON EAST-WEST ROADWAYS AND NEAR WIND BREAKS SUCH AS GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
605 WWUS73 KDDC 241710 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1210 PM CDT MON MAY 24 2010 ...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE DAY... .AS LOW PRESSURE STRENGTHENS OVER SOUTHEASTERN COLORADO TODAY... STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS WESTERN KANSAS. A LOW LEVEL JET EXTENDING FROM TEXAS INTO SOUTHWESTERN KANSAS WILL MIX DOWN TO THE SURFACE BY MID MORNING AND MAINTAIN WINDY CONDITIONS INTO THIS EARLY EVENING. KSZ030-031-043>046-061>066-074>080-084>088-250000- /O.CON.KDDC.WI.Y.0024.000000T0000Z-100525T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1210 PM CDT MON MAY 24 2010 /1110 AM MDT MON MAY 24 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF. * WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE. * STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADWAYS AND NEAR WIND BREAKS SUCH AS GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 33
789 WWUS73 KDDC 250000 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 700 PM CDT MON MAY 24 2010 ...WINDS SUBSIDING ACROSS SOUTHWEST KANSAS... KSZ030-031-043>046-061>066-074>080-084>088-250100- /O.CAN.KDDC.WI.Y.0024.000000T0000Z-100525T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 700 PM CDT MON MAY 24 2010 /600 PM MDT MON MAY 24 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED TO BELOW ADVISORY CRITERIA. WINDS MAY BRIEFLY EXCEED ADVISORY CRITERIA IN AND TO THE NORTH OF THUNDERSTORM CLUSTERS THIS EVENING BUT WIDESPREAD STRONG WINDS HAVE ENDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 23, 3:08 PM CDT, 11 minutes earlier.
Area forecast discussion, May 23, 3:08 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 PM CDT SUN MAY 23 2010 .DISCUSSION... DAYS 1-2... CONVECTION CHANCES THROUGHOUT THE PERIOD AND WINDS TOMORROW WILL BE THE PRIMARY FORECAST CONCERNS. FAIRLY MERIDIONAL FLOW CONTINUES OVER THE CONUS, WITH RIDGING OVER THE GREAT LAKES AND TROUGHING IN THE WEST. ONE UPPER LOW WAS OVER MT THIS MORNING AND WV LOOP SHOWS IT MOVING OFF INTO CANADA, WHILE THE SOUTHERN UPPER LOW IS STILL SPINNING OVER SOUTHERN CALIFORNIA. AT THE MID LEVELS, THE TEMPERATURE GRADIENTS WERE TIGHT OVER THE CENTRAL PLAINS, AND THE BEST 850MB MOISTURE HAD BEEN SHUNTED OFF TO THE EAST. AT THE SFC, A WEAK COLD FRONT/WIND SHIFT HAD MOVED TO JUST WEST OF DDC AS OF 15Z THIS MORNING, WITH DRIER AIR MOVING IN BEHIND THE FRONT INTO OUR NORTHWESTERN COUNTIES. THE LATEST SFC OBS SHOW THAT THE FRONT IS STARTING TO LIFT BACK NORTH/WASH OUT, WITH WINDS IN OUR NORTHWESTERN COUNTIES SHIFTING BACK TO THE SOUTH AND DEWPOINTS RISING. A FEW ELEVATED SHOWERS AND STORMS HAVE BEEN MOVING INTO OUR SOUTHEASTERN COUNTIES FROM OK, BUT HAVE REMAINED FAIRLY WEAK. SHORT FUSE COMPOSITE AND SPC MESO ANALYSIS HAVE PRETTY HEALTHY CAPE JUST AHEAD OF THE FRONT, BUT STILL WELL CAPPED. THE 12Z NAM WAS NOT VERY OPTIMISTIC WITH THE CAP BREAKING, BUT THE 18Z RUN THAT HAS JUST STARTED COMING IN HAS LOWER CIN VALUES IN OUR WEST AS THE SFC BOUNDARY LIFTS BACK NORTH, AND BREAKS OUT QUITE A BIT OF PRECIP. THIS FITS WITH THE 12Z GFS FAIRLY WELL, ALONG WITH THE UKMET AND HIGH-RES ECMWF. WITH CAPE VALUES AROUND 3000 J/KG, THERE WILL BE PLENTY OF INSTABILITY TO WORK WITH. THE 0-1KM SRH IS NOT THAT IMPRESSIVE, BUT BULK SHEAR LOOKS LIKE IT WILL BE ENOUGH FOR SOME HAIL. WILL CONTINUE TO KEEP 30-40 POPS GOING, AND WILL ADJUST FOR GOING RADAR TRENDS BEFORE LEAVING. WITH THE FRONT LIFTING BACK TO THE NORTH AND MOISTURE MOVING BACK IN, LOWS TONIGHT WILL BE MAINLY IN THE MID TO UPPER 60S. THE UPPER TROUGH OVER CALIFORNIA WILL EJECT OUT TOWARDS THE NEB PANHANDLE TOMORROW, WITH THE SFC TROUGH STRENGTHENING ALONG THE CO BORDER. THE FRONT WILL CONTINUE TO LIFT WELL NORTH OF US, WITH STRONG SOUTH WINDS OVER WESTERN KANSAS. RUC AND GUIDANCE VALUES HAVE US GETTING TO ADVISORY CRITERIA, SO INCLUDED SOME HEADLINES FOR ALL BUT OUR FAR SOUTHEASTERN COUNTIES. THE UPPER TROUGH EJECTING OUT WILL BRING GOOD LIFT FAIRLY EARLY, SO THUNDERSTORMS MAY GET STARTED AROUND NOON OR EVEN EARLIER. SEVERITY WILL DEPEND ON JUST HOW EARLY AND HOW MUCH HEATING WE WILL GET. WILL CONTINUE WITH CHANCE POPS FOR MOST OF THE DAY, AND HIGHS IN THE 80S. THE UPPER LOW WILL CONTINUE NORTHEASTWARD TOWARDS THE MT/ND BORDER MONDAY NIGHT. A WEAK COLD FRONT WILL AGAIN START TO MOVE DOWN INTO WESTERN KS. WILL KEEP SOME LOW POPS IN OUR NORTH AS THIS BOUNDARY COMES DOWN, ALTHOUGH THE BULK OF THE ACTIVITY WILL BE UP IN NEB. LOWS MONDAY NIGHT IN OUR WEST BEHIND THE FRONT WILL BE FAIRLY COOL, DIPPING INTO THE 50S. EASTERN LOCATIONS AHEAD OF THE FRONT WILL MAINLY SEE READING IN THE 60S. THE SURFACE BOUNDARY WILL MOVE SLOWLY SOUTHEASTWARD INTO THE CWA ON TUESDAY BEFORE STARTING TO WASH OUT. WITH THE BOUNDARY IN THE AREA AND ANY TINY SHORTWAVE EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT, THUNDERSTORMS WILL BE A POSSIBILITY AGAIN TUESDAY AFTERNOON. GIVEN UNCERTAINTY OF EXACT BOUNDARY PLACEMENT, POPS IN THE 20-40 RANGE SEEM REASONABLE. THE HIGHS BEHIND THE FRONT WILL STAY AROUND 80, WHILE AHEAD OF THE BOUNDARY READINGS SHOULD GET INTO THE UPPER 80S. DAYS 3-7... THE MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH THE DEVELOPMENT OF THE UPPER RIDGE OVER THE CENTRAL CONUS DURING THE MID TO LATTER PART OF THE WEEK. IF ANYTHING...THE MODELS SHOW A SLIGHTLY WESTWARD DISPLACEMENT OF THE RIDGE AXIS INTO THE HIGH PLAINS AROUND THE THURSDAY-FRIDAY TIME FRAME. BY NEXT WEEKEND A STRONG UPPER LOW WILL HAVE MOVED ONSHORE OVER THE PACIFIC NORTHWEST AND THROUGH THE NORTHERN ROCKIES. THE COMBINATION OF THIS AND A STRONG NORTHWESTERLY JET INTO THE GREAT LAKES REGION WILL HELP FLATTEN OUT THE RIDGE AND ALLOW THE UPPER LOW TO PROGRESS EASTWARD ALONG THE US/CAN BORDER. THE GFS MODEL SOLUTION IS DIVERGING FROM THE ECMWF IN THE EASTWARD PROGRESSION OF THIS SYSTEM. INTERESTINGLY...THE MAJORITY OF ITS ENSEMBLE MEMBERS ARE TENDING TO MOVE THE SYSTEM EAST SO WILL TEND TO FOLLOW THE MORE PROGRESSIVE IDEA OF THE ECMWF. THE RESULT WILL BE A COLD FRONT PUSHING EAST ACROSS WESTERN KANSAS SOMETIME SATURDAY NIGHT INTO SUNDAY MORNING. WHILE THE TIMING COULD BE SUBJECT TO CHANGE OVER THE NEXT FEW RUNS...FOR NOW WILL INCREASE POPS A BIT DURING THE SATURDAY NIGHT TIME PERIOD AND ADD A SLIGHT CHANCE FOR THUNDERSTORMS TO THE WX GRIDS. FOR WEEK TWO WILL GO WITH NEAR NORMAL TEMPERATURES AND PRECIP. ENSEMBLE MEANS TEND TO SHOW A FAIRLY ZONAL PATTERN CONTINUING INTO NEXT WEEK. .AVIATION... WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON ALONG AND JUST EAST OF A SURFACE TROUGH/COOL FRONT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL ALONG WITH VARIABLE AND GUSTY WINDS DUE TO THUNDERSTORM OUTFLOW. AFTER DARK WINDS WILL BECOME SOUTHERLY AND CONTINUE IN THE 15 TO 25 KNOT RANGE. SOME STRATUS COULD DEVELOP AGAIN AROUND SUNRISE MONDAY AT THE TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 84 63 83 / 30 30 20 30 GCK 67 85 56 82 / 30 40 20 30 EHA 65 84 52 83 / 30 30 20 20 LBL 67 86 60 84 / 30 40 20 30 HYS 67 84 62 83 / 40 30 30 30 P28 68 85 65 87 / 20 20 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY FOR KSZ030-031-043>046-061>066-074>080-084>088. && FN26/02/02
Hazardous weather outlook, May 23, 3:47 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT SUN MAY 23 2010 KSZ030-031-043>046-061>066-074>081-084>090-240900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 347 AM CDT SUN MAY 23 2010 /247 AM MDT SUN MAY 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE STORMS AFTER 5 PM CDT, WEST OF A LINE FROM HAYS TO DODGE CITY TO MEADE. THE MAIN HAZARD FROM THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS, AND THUNDERSTORMS SHOULD CONCENTRATE ALONG A DRY LINE CURRENTLY MOVING EAST FROM COLORADO. ALTHOUGH THE OVERALL RISK IS SMALL, IF ANY STORM DOES INITIATE IT COULD QUICKLY STRENGTHEN AND POSSIBLY PRODUCE HAIL. THE SLIGHT CHANCE OF STORMS WILL CONTINUE INTO TONIGHT, BUT THE RISK OF SEVERE STORMS WILL DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH MOISTURE IN PLACE AND A MINOR SHORT WAVE CROSSING OVERHEAD, THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY. THERE WILL A SLIGHT CHANCE FOR SEVERE STORMS WITH LARGE HAIL MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT BE NEEDED FROM 5 PM TO 9 PM CDT WEST OF A MEADE TO DODGE CITY TO HAYS LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:52 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 53 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.